MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, that when product was taken out of box, the sterile seal was ripped open already.Battery was inserted and manual override was pulled.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/3/2024.B3: exact event date unk, entered 1/1/2024 as only the year was provided.D4: batch # unk.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested and the following was obtained: product was not used on patient.When the outer box (one that has packaging picture/info on it) was opened, the inner seal of the "sterile" blister pack was ripped open.Additionally, the battery on the stapler was inserted and the manual override was pulled with the manual override cover sitting off of the device inside the box.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/27/2024.D4: batch # unk.Investigation summary: this is an analysis of four photos submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the first and second photos show a device with the door removed and the battery installed inside of an opened package.The third and fourth photos show a blister from the top view and the seal area appears to be complete and continues.Based on the photos the event described cannot be confirmed.Please refer to the device analysis for full analysis details and conclusion.Device history review: a manufacturing record evaluation was performed for the finished device lot number c9dk6y, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/8/2024.D4: batch # unk.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage.In addition, the tyvek was returned along with the device.Upon visual inspection from the tyvek, no damage was observed related to integrity.In addition, the seal area was noted completed.However, the blister was not returned for analysis.Also, the manual override door was noted to be out of position; however, the bailout system was not activated.As additional testing, the bailout door was installed.Then, the device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.Additionally, photos were provided and showed an open package with a device 60 mm from the top view, with the battery pack loaded, and the manual override door was noted to be out of position.The event could not be confirmed as no damage was noted on the tyvek and the blister was not returned for analysis.Device history review: a manufacturing record evaluation was performed for the finished device lot number c9dk6y, and no non-conformances were identified.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19454177
Report Number3005075853-2024-04055
Device Sequence Number20624320
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberC9DK6Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/04/2024
06/27/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/27/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown